Alert archive / California / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 4, 2013, 6:29 PM PDT for Tehama County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2013, 6:29 PM PDT (01:29 UTC)
- Expired
- Apr 4, 2013, 7:00 PM PDT
- In force
- 31 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:20 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 4, 3:20 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 320 PM PDT THU APR 4 2013 .SHORT TERM DISCUSSION... WEATHER FRONT MOVED THROUGH NORTHERN CALIFORNIA AROUND MIDDAY TODAY...WITH SCATTERED SHOWERS NOW FILLING BEHIND THE FRONT. MODERATE RAIN TOTALS HAVE BEEN REPORTED THUS FAR WITH A QUARTER TO AROUND HALF AN INCH ACROSS THE VALLEY...AND HALF AN INCH TO AN INCH OVER THE MOUNTAINS. SKIES HAVE REMAINED CLOUDY FOR THE MOST PART TODAY...THOUGH A FEW BREAKS IN THE CLOUDS ARE BEING OBSERVED ON VISIBLE SATELLITE IMAGERY. THIS CLOUDINESS HAS HELPED TO INHIBIT CONVECTION FROM TAKING OFF. FOR TONIGHT...EXPECT CONTINUED SCATTERED SHOWERS WITH CYCLONIC FLOW ALOFT AND A VERY MOIST ATMOSPHERE. WATER VAPOR SATELLITE IMAGERY SHOWS A VORT MAX APPROACHING THE CA/OR BORDER...AND HAS THE POTENTIAL TO KICK OFF SOME HEAVIER SHOWERS OR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. SHOWERS SHOULD BEGIN TO DECREASE IN COVERAGE BY LATE THIS EVENING. IT WOULD NOT BE SURPRISING TO SEE SOME PATCHY DENSE FOG DEVELOP BY EARLY FRIDAY MORNING ALONG PORTIONS OF THE VALLEY. A COUPLE OF WEAK WAVES BRUSH BY ALONG THE NORTHERN PORTIONS OF THE STATE STARTING FRIDAY AND CONTINUING INTO THE WEEKEND. ANY PRECIPITATION THAT FALLS SHOULD REMAIN GENERALLY LIGHT AND MOSTLY NORTH OF INTERSTATE 80. DANG .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY) UPPER LOW/TROUGH WILL WILL DROP SOUTH OVER NORCAL LATE SUNDAY INTO MONDAY. MODELS HAVE COME INTO BETTER AGREEMENT THIS AFTERNOON WITH THIS SYSTEM. EURO WHICH HAD BEEN FARTHER NORTH AND EAST HAS SHIFTED FARTHER SOUTH AND TURNED FASTER. THIS IS LINED UP PRETTY WELL WITH GFS AND HAVE INCREASED POPS...ESPECIALLY OVER THE MOUNTAINS. EXPECT SNOW LEVELS TO FALL TO 5500 FEET BY MONDAY AFTERNOON. DRY WEATHER AND BREEZY NORTH WINDS WILL DEVELOP OVER THE REGION ON TUESDAY WITH NORCAL ON THE BACK SIDE OF THE TROUGH WHILE RIDGING BUILDS OVER THE EASTERN PACIFIC. UPPER RIDGE WILL BUILD OVER THE AREA ON WEDNESDAY AND REMAIN THROUGH THE REST OF THE WEEK. THIS WILL PROVIDE A WARMING TREND...AS TEMPERATURES CLIMB BACK TO AROUND 80 DEGS FOR VALLEY LOCATIONS. && .AVIATION... WIDESPREAD MVFR CONDITIONS IN THE VALLEY THIS AFTERNOON WILL IMPROVE TO VFR BY THIS EVENING AS CIGS LIFT AND SHOWERS DISSIPATE. SOUTHEAST WINDS 10-15KTS WILL DIE DOWN BY THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE BETWEEN KSMF AND KRBL THROUGH THE EARLY EVENING. WITH RECENT RAINS...LINGERING MOISTURE MAY ALLOW FOG TO DEVELOP EARLY FRIDAY MORNING 10Z- 16Z...BRINGING THE POSSIBILITY OF MVFR/IFR CIGS/VSBYS TO VALLEY TAF SITES. IN THE FOOTHILLS AND MOUNTAINS...WIDESPREAD IFR/LIFR WILL IMPROVE TO VFR OVERNIGHT AS SHOWERS DISSIPATE. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 4, 5:25 AM PDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 525 AM PDT THU APR 4 2013 CAZ013>019-063-064-066>069-051400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 525 AM PDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC WEATHER SYSTEM WILL BRING PRECIPITATION TO THE REGION TODAY WITH A CHANCE OF ACCUMULATING SNOW LIMITED TO THE HIGHEST ELEVATIONS OF THE NORTHERN SIERRA NEVADA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Apr 4, 6:17 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
617 PM PDT THU APR 4 2013
CAZ015-050145-
NORTHERN SACRAMENTO VALLEY CA-
617 PM PDT THU APR 4 2013
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NORTHERN SACRAMENTO VALLEY
UNTIL 645 PM PDT
AT 610 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF HENLEYVILLE..MOVING NORTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND DANGEROUS LIGHTNING.
THE STORM WILL IMPACT AREAS ALONG I5 NEAR RED BLUFF THROUGH 645PM.
LAT...LON 4021 12222 4017 12213 4011 12205 3999 12227
4006 12238
TIME...MOT...LOC 0114Z 222DEG 15KT 4007 12226
DRPThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:17 PM PDT | Special Weather Statement | STO | Tehama | 28 min |
| Apr 4, 6:45 PM PDT | Special Weather Statement | STO | Shasta | 45 min |
| Apr 4, 6:51 PM PDT | Tornado Warning | STO | Tehama | 24 min |
| Apr 4, 8:09 PM PDT | Flash Flood Warning | STO | Shasta | 67 min |
Nearby
Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.